Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Swelling in the cheeks, eyes and neck. On prednisone. How to get the swelling down?

im on predisone..i started at 50mg..im now at 10mg..my swelling has gone down,but im still quite swollen on my upper cheeks,/eyes,under my chin ..my upper neck adn sides of my neck..how long does this stay,do i have to be off them completly for my face to be back to normal..im so upset and am hiding in my house..im scared this isnt going to get better..
Asked On : Thu, 28 Feb 2013
Answers:  2 Views:  125
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General & Family Physician 's  Response
Hi,
Welcome to HCM,
Problem you are having due to prednisolone due to salt and fluid retension on face.
This is the side effect of steroid and is called Moon face.
There is no specific remedy.
Gradually you will be alright but will take time.
After steroid therapy stop steroid completely.
Take some Calcium and multivitamin supplements.
Ok and bye.
Answered: Thu, 28 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Internal Medicine Specialist Dr. VENKAT SIVAYOGI's  Response
Hello welcome to HCM
But you missed one thing about why you are taking prednisone ? That is very important ..if you are using prednisone becoz it's a steroid you have use it cautiously and when you want to stop it , slowly tapering of dose is required ..
So in your case we need the reason for using steroids and since how long you have been on steroids? These are two important things.
I suspect, all your symptoms are due to HPA axis suppression and redistribution of fat.. So consult the physician as soon as possible
Answered: Thu, 28 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions